Alert archive / Michigan / Gale Warnings in 2017
Gale Warning 33, NWS Gaylord, MI
NWS Gaylord, MI issued this gale warning at Nov 27, 2017, 3:38 AM EST. It took effect at Nov 27, 2017, 8:00 PM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2017, 3:38 AM EST (08:38 UTC)
- In effect from
- Nov 27, 2017, 8:00 PM EST
- Expired
- Nov 28, 2017, 11:00 AM EST
- In force
- 15 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
875 WHUS73 KAPX 270838 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 338 AM EST MON NOV 27 2017 LMZ344-LSZ321-271645- /O.CAN.KAPX.SC.Y.0102.000000T0000Z-171127T1000Z/ /O.NEW.KAPX.GL.W.0033.171128T0100Z-171128T1300Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 338 AM EST MON NOV 27 2017 ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EST TUESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EST TUESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345-346-LMZ323-341-342-LSZ322-270945- /O.CAN.KAPX.SC.Y.0102.000000T0000Z-171127T1000Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 338 AM EST MON NOV 27 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ349-270945- /O.CAN.KAPX.SC.Y.0101.000000T0000Z-171127T1000Z/ STURGEON PT TO ALABASTER MI- 338 AM EST MON NOV 27 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LMZ345-346-271645- /O.NEW.KAPX.GL.W.0033.171128T0100Z-171128T1300Z/ POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 338 AM EST MON NOV 27 2017 ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ347-348-271300- /O.EXT.KAPX.SC.Y.0102.000000T0000Z-171127T1300Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 338 AM EST MON NOV 27 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EST THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM EST THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
5 follow-up statements
171 WHUS73 KAPX 271553 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1053 AM EST MON NOV 27 2017 LMZ344>346-LSZ321-280000- /O.CON.KAPX.GL.W.0033.171128T0100Z-171128T1300Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1053 AM EST MON NOV 27 2017 ...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EST TUESDAY... A GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$
032 WHUS73 KAPX 271941 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 241 PM EST MON NOV 27 2017 LMZ323-341-342-280500- /O.EXB.KAPX.GL.W.0033.171128T0100Z-171128T1600Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 241 PM EST MON NOV 27 2017 ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ344>346-280500- /O.EXT.KAPX.GL.W.0033.171128T0100Z-171128T1600Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 241 PM EST MON NOV 27 2017 ...GALE WARNING NOW IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EST TUESDAY... THE GALE WARNING IS NOW IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LSZ321-280500- /O.EXT.KAPX.GL.W.0033.171128T0100Z-171128T1600Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 241 PM EST MON NOV 27 2017 ...GALE WARNING NOW IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EST TUESDAY... THE GALE WARNING IS NOW IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345>349-280500- /O.NEW.KAPX.SC.Y.0103.171127T1941Z-171128T2200Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 241 PM EST MON NOV 27 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ322-280500- /O.NEW.KAPX.SC.Y.0103.171127T1941Z-171128T2200Z/ ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 241 PM EST MON NOV 27 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
259 WHUS73 KAPX 280337 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1037 PM EST MON NOV 27 2017 LMZ323-341-342-344>346-281145- /O.CON.KAPX.GL.W.0033.000000T0000Z-171128T1600Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1037 PM EST MON NOV 27 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST TUESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LSZ321-281145- /O.CON.KAPX.GL.W.0033.000000T0000Z-171128T1600Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1037 PM EST MON NOV 27 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST TUESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345>349-281145- /O.CON.KAPX.SC.Y.0103.000000T0000Z-171128T2200Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 1037 PM EST MON NOV 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ322-281145- /O.CON.KAPX.SC.Y.0103.000000T0000Z-171128T2200Z/ ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1037 PM EST MON NOV 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
244 WHUS73 KAPX 280840 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 340 AM EST TUE NOV 28 2017 LMZ323-341-342-344>346-281600- /O.CON.KAPX.GL.W.0033.000000T0000Z-171128T1600Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 340 AM EST TUE NOV 28 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LSZ321-281600- /O.CON.KAPX.GL.W.0033.000000T0000Z-171128T1600Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 340 AM EST TUE NOV 28 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345>349-281700- /O.EXT.KAPX.SC.Y.0103.000000T0000Z-171129T1200Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 340 AM EST TUE NOV 28 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ322-281700- /O.EXT.KAPX.SC.Y.0103.000000T0000Z-171129T1200Z/ ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 340 AM EST TUE NOV 28 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
113 WHUS73 KAPX 281603 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1103 AM EST TUE NOV 28 2017 LSZ321-290015- /O.EXP.KAPX.GL.W.0033.000000T0000Z-171128T1600Z/ /O.NEW.KAPX.GL.W.0034.171128T1603Z-171129T1000Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1103 AM EST TUE NOV 28 2017 ...GALE WARNING IN EFFECT UNTIL 5 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT UNTIL 5 AM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ323-341-342-344>346-290015- /O.EXP.KAPX.GL.W.0033.000000T0000Z-171128T1600Z/ /O.EXA.KAPX.SC.Y.0103.000000T0000Z-171129T1200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1103 AM EST TUE NOV 28 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 7 AM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ347-348-290015- /O.UPG.KAPX.SC.Y.0103.000000T0000Z-171129T1200Z/ /O.NEW.KAPX.GL.W.0034.171128T2300Z-171129T1000Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1103 AM EST TUE NOV 28 2017 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 5 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM EST WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ345-346-349-290015- /O.CON.KAPX.SC.Y.0103.000000T0000Z-171129T1200Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- STURGEON PT TO ALABASTER MI- 1103 AM EST TUE NOV 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ322-290015- /O.CON.KAPX.SC.Y.0103.000000T0000Z-171129T1200Z/ ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1103 AM EST TUE NOV 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Nov 27, 3:20 AM EST, 18 minutes earlier.
Area forecast discussion, Nov 27, 3:20 AM EST, 18 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
320 AM EST Mon Nov 27 2017
.NEAR TERM...(Today through Tonight)
Issued at 320 AM EST Mon Nov 27 2017
...Above normal temps, especially tonight...
High impact weather potential...none.
Though a surface cold front has barely exited the forecast area to
the se, we are already transitioning back to warm advection at
850mb. Surface high pressure will transit northern MI this morning,
with more emphatic warm advection/southerly flow after that. Not a
lot of moisture to be had in this pattern either. Clouds/temps the
primary concerns.
Stratocu (with both synoptic and lake contributions) covers most
areas north of M-32, with some streamers poking into TVC/HTL. Sault
Ontario is reporting an occasional flurry, with no precip noted
elsewhere. Ongoing nw flow will weaken and disappear this morning,
giving way to ssw 1000-850mb winds by late afternoon. Today will be
superficially similar to yesterday, with a trend toward decreasing
cloud cover from south to north as the day proceeds, and much more
cloud cover north of M-68 vs south. Any flurries in Chip Co early
this morning should fade away quickly with loss of onshore flow.
Max temps from mid 30s north of M-28 to mid/upper 40s MBL/Frankfort.
Next cold front will be marching across MN/WI/upper MI tonight.
Ahead of this front, warm advection strengthens. The associated
lowering inversion heights may keep some shallow stratocu trapped in
northern sections of the forecast area tonight. In addition, said
warm advection will support some mid and high clouds, again more
north than south. Negligible precip chances.
Temps won't drop off more than 3-5 degrees this evening before
reversing course. Places west of TVC could well be near 50f by
sunrise Tuesday.
&&
.SHORT TERM...(Tuesday through Wednesday)
Issued at 320 AM EST Mon Nov 27 2017
...Mild Tuesday; cooler but mostly sunny Wednesday...
High Impact Weather Potential...None.
Pattern Synopsis/Forecast...Low pressure tracking into Hudson Bay
will drag a cold front through the Upper Great Lakes on Tuesday,
with an associated mid level shortwave pushing through Tuesday
evening. Cold air advection will ramp up overnight, but only for a
short time as the colder airmass is quickly displaced downstream on
Wednesday by a broad upper ridge sliding overhead. Meanwhile surface
high pressure of respectable strength will drift across Michigan
during the day.
Primary Forecast Concerns...Temperatures and shower potential on
Tuesday.
Recent model guidance has come in a little less impressive in terms
of Tuesday's potential warmth. Two main limiting factors are to
blame. First, the cold front looks to cross northern Michigan a
little earlier than previously expected. Second, low level
temperatures no longer look as anomalously warm as they had earlier.
That being said, Tuesday will still be a mild day by late November
standards for northern Michigan. Still expect to see plenty of
readings in the low 50s across northern Lower, but thinking less of
a chance for any mid 50s (mainly near Saginaw Bay). Winds will be
breezy ahead of the front with gusts of 20-25 mph possible through
early afternoon.
Respectable moisture just out ahead of the cold front with PWATs
around 0.75 inches, but it looks like the front will struggle to
keep pace with and hence tap into that plume of better moisture.
Moreover, not a lot of forcing associated with the front as it
crosses northern Michigan, with frontogenesis looking to materialize
a little more once the front works its way downstate. Likely not
everyone will receive rain from this system, and those that do will
see very little. Dry weather and clearing skies expected heading
into Wednesday as strong high pressure builds into the region.
&&
.LONG TERM...(Wednesday night through Sunday)
Issued at 320 AM EST Mon Nov 27 2017
High impact weather potential...Minimal.
Next system will arrive late Wednesday night into Thursday as a
potent trough crosses the region. With plenty of moisture to work
with, this system looks to bring a decent chance of widespread
precipitation to northern Michigan. Precip types at onset are
looking a little trickier with warm air advection developing a warm
nose aloft Wednesday night just as the low levels become saturated.
This could lead to a brief period of mixed precipitation for some of
the higher elevations late Wednesday night through just after
daybreak Thursday until surface temperatures climb above freezing.
But current confidence in Wednesday night's thermal profiles and low
temperatures is rather low, so will have to see how things trend
over the next 24 hours. Most of the precip with this system will
fall as rain during the day Thursday, mixing with a bit of snow
Thursday night as the system departs.
Thereafter generally dry and quiet weather is expected with only
passing precip chances next weekend from a couple weak disturbances.
Temperatures will remain near or a little above normal heading into
the first few days of December.
&&
.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1040 PM EST Sun Nov 26 2017
Cold front continues to slip down through northern lower Michigan.
No precipitation with the front...just the return of MVFR cloud
cover to all terminal sites for tonight. Cloud cover will erode
again on Monday as winds turn back into the south and warmer air
again makes inroads into the region.
Otherwise...gustier NW winds linger out there but will weaken as
we go through the night. Winds turn into the south and increase
again through the day into Monday night. Strong winds aloft and an
increasing temperature inversion will lead to LLWS conditions
Monday night.
&&
.MARINE...
Issued at 320 AM EST Mon Nov 27 2017
Nw winds will continue to weaken this morning as weak high
pressure builds in. Southerly winds will develop behind the high
by late afternoon, and will ramp up further tonight. Marine
headlines will be needed yet again tonight, with gales a
possibility in spots, Lake MI in particular.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY until 5 AM EST early this morning for
LHZ345>349.
LM...SMALL CRAFT ADVISORY until 5 AM EST early this morning for
LMZ323-341-342-344.
LS...SMALL CRAFT ADVISORY until 5 AM EST early this morning for
LSZ321-322.
&&
NEAR TERM...JZ
SHORT TERM...MK
LONG TERM...MK
AVIATION...BA
MARINE...JZHazardous weather outlook, Nov 26, 10:31 PM EST, 5 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 1031 PM EST Sun Nov 26 2017 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-271100- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 1031 PM EST Sun Nov 26 2017 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && For more information visit http://weather.gov/gaylord.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 2:41 PM EST | Small Craft Advisory | APX | 4 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.